Alert archive / Wyoming / Winter Storm Watches in 2021
Winter Storm Watch 7, NWS Cheyenne, WY
NWS Cheyenne, WY issued this winter storm watch at Apr 26, 2021, 2:12 PM MDT for Albany County, Carbon County, Laramie County, Wyoming. It took effect at Apr 27, 2021, 6:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 26, 2021, 2:12 PM MDT (20:12 UTC)
- In effect from
- Apr 27, 2021, 6:00 PM MDT
- Expired
- Apr 27, 2021, 2:34 AM MDT
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY
The radar
The Cheyenne radar (KCYS), 93 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.2 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1209 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 385 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
474 WWUS45 KCYS 262012 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 212 PM MDT Mon Apr 26 2021 ...WINTER STORM WATCH INTERSTATE 80 SUMMIT AND SNOWY RANGE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... WYZ114-116-271200- /O.NEW.KCYS.WS.A.0007.210428T0000Z-210428T1500Z/ Snowy Range-South Laramie Range- Including the cities of Centennial, Albany, Buford, Pumpkin Vine, and Vedauwoo 212 PM MDT Mon Apr 26 2021 ...WINTER STORM WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... * WHAT...Heavy snow possible. Total snow accumulations of 5 to 8 inches for the Interstate 80 Summit and 12 to 15 inches for the Snowy Range. * WHERE...Snowy Range above 8000 feet and 7000 feet for the Interstate 80 Summit. * WHEN...From Tuesday evening through Wednesday morning. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute Wednesday morning. Heavy mountain snow could lead to hikers and outdoor enthusiasts becoming disoriented or lost in the Snowy Range. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$
1 follow-up statement
687 WWUS45 KCYS 270834 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 234 AM MDT Tue Apr 27 2021 ...ACCUMULATING SNOW LIKELY FOR THE SOUTHEAST WYOMING MOUNTAINS THIS AFTERNOON THROUGH LATE TONIGHT... WYZ114-272200- /O.UPG.KCYS.WS.A.0007.210428T0000Z-210428T1500Z/ /O.NEW.KCYS.WS.W.0013.210427T1800Z-210428T1200Z/ Snowy Range- Including the cities of Centennial and Albany 234 AM MDT Tue Apr 27 2021 ...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO 6 AM MDT WEDNESDAY... * WHAT...Heavy snow expected. Total snow accumulations of 7 to 14 inches, heaviest above 9500 feet. * WHERE...Snowy Range including Albany and Centennial. * WHEN...From noon today to 6 AM MDT Wednesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. Heavy mountain snow could lead to hikers and outdoor enthusiasts becoming disoriented. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WYZ116-272200- /O.UPG.KCYS.WS.A.0007.210428T0000Z-210428T1500Z/ /O.NEW.KCYS.WW.Y.0030.210427T1800Z-210428T1200Z/ South Laramie Range- Including the cities of Buford, Pumpkin Vine, and Vedauwoo 234 AM MDT Tue Apr 27 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM MDT WEDNESDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 6 inches. * WHERE...South Laramie Range including Buford, Vedauwoo and the Interstate 80 Summit. * WHEN...From noon today to 6 AM MDT Wednesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WYZ112-272200- /O.NEW.KCYS.WW.Y.0030.210427T1800Z-210428T1200Z/ Sierra Madre Range- 234 AM MDT Tue Apr 27 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM MDT WEDNESDAY... * WHAT...Snow expected. Total snow accumulations of 4 to 8 inches. * WHERE...Sierra Madre Range. * WHEN...From noon today to 6 AM MDT Wednesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this winter storm watch went out at Apr 26, 12:27 PM MDT, 1 hour 45 minutes earlier.
Area forecast discussion, Apr 26, 12:27 PM MDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1227 PM MDT Mon Apr 26 2021
.SHORT TERM...(Today through Tuesday night)
Issued at 400 AM MDT Mon Apr 26 2021
A upper ridge was situated over the Great Plains and MS Valley early
this morning, with a upper low and trough over the Pacific Coast states.
Increasing southwesterly flow was advecting mid/upper level moisture
into the CWA. Surface analysis showed low pressure over east central
WY and a warm front extending east along the SD/NE border. A weak short
wave was producing light showers across northeast WY and northwest
SD. Skies were mostly cloudy and 3 AM temperatures ranged from the
upper 30s to lower 50s. Surface winds were westerly 5 to 10 kt.
The upper ridge will slide east of the MS Valley today, with the Pacific
upper low and trough settling over the Great Basin. 700mb temperatures
from 6 to 10C and downslope east of the Laramie Range will yield
afternoon highs in the 70s to low 80s. A pre-frontal trough will
deepen ahead of a cold front this morning and afternoon. West to
southwest winds aloft will increase to 50 to 55 kt west of the Laramie
Range. Model soundings at KRWL and KLAR show deep mixing of these higher
winds to the surface beginning late this morning and persisting through
sunset. The High Wind warning for the North Snowy Range Foothills remains
in effect until 9 PM, with High Wind Watches upgraded to Warnings for
the remainder of Carbon County as well as most of Albany County including
the Laramie Valley through 6 PM this evening.
The cold front will advance south and east through southeast WY and
the NE Panhandle late this afternoon and evening. Rain and higher
elevation snow showers will develop behind the front and spread east
into all but far southeast WY and the southern NE Panhandle tonight.
The front will be located over northeast CO and southwest NE Tuesday.
Moist upslope flow combined with modest shear and instability (400-800
j/kg) may produce isolated stronger convection south of a Bridgeport
NE to Cheyenne WY line Tuesday afternoon where SPC has a Marginal risk
for severe thunderstorms. Snow levels tonight will drop below 7500 ft
west of I-25, however snow accumulations will be very light. Snow
levels rise to around 8000 ft Tuesday, then fall below 7000 ft Tuesday
night. 06Z WPC WWD snow amounts were increased slightly from 18Z Sunday,
with accumulations generally 3 to 5 inches I-80 Summit, 4 to 6 inches
Sierra Madre Range and 6 to 10 inches Snowy Range. Winter Weather
Advisories may be required for these areas later today. Areas east
of I-25 are not expecting any accumulations. Tuesday will be much
cooler with highs in the 40s to mid 50s, except 30s for the mountains.
.LONG TERM...(Wednesday through Sunday)
Issued at 400 AM MDT Mon Apr 26 2021
In the wake of the frontal boundary that will dig through the CWA,
broad upper level ridging will begin to push eastward. Will still
see slightly cooler temperatures Wednesday as the region remains in
northwesterly flow. Under this pattern, much more milder conditions
expected Thursday through early morning Saturday, with daytime highs
in the mid 60s Thursday and climbing to the high 70s into Saturday.
Moving into the weekend, seeing less influence with the series of
shortwaves propagating through the region, and expecting much more of
a gusty wind event for southeastern Wyoming. The next round of
widespread precipitation expected across the CWA is set for Sunday.
Current model guidance has a low pressure cell tracking eastward,
just north of the Four Corners. If the GFS is able to accurately
capture the tracking of the low, the area could see a decent amount
of precipitation across the region from upslope flow. Seeing fairly
warm daytime temperatures during this time period with nighttime low
temperatures never reaching below the mid to low 40s, except in the
higher terrains. As a result, should see more of a rain event for
southeastern Wyoming and the Nebraska Panhandle, and rain transitioning
to snow for the Snowy Range and Sierra Madres.
&&
.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1207 PM MDT Mon Apr 26 2021
Wyoming TAFS...VFR, except for MVFR at Rawlins after 12Z Tuesday.
Localized wind shear at Laramie until 02Z. Periods of showers at
Rawlins after 12Z Tuesday. Wind gusts to 48 knots at Rawlins and
Laramie until 02Z, and to 35 knots from 02Z to 06Z. Wind gusts to
25 knots at Cheyenne until 01Z, and to 22 knots after 15Z Tuesday.
Nebraska TAFS...VFR, except for MVFR at Chadron, Alliance and
Sidney after 12Z Tuesday. Periods of showers at Chadron and
Alliance after 12Z Tuesday. Wind gusts to 24 knots until 01Z,
then to 25 knots at Sidney after 12Z Sidney.
&&
.FIRE WEATHER...
Issued at 400 AM MDT Mon Apr 26 2021
A cold front will move through southeast Wyoming and the western Nebraska
Panhandle late this afternoon and evening. Strong and gusty west to
southwest winds will precede the frontal passage. Low humidities and
warm temperatures will elevate the fire danger east of the Laramie Range
late this morning through late this afternoon. Rain and high elevation
snow showers will increase in coverage from west to east tonight and
Tuesday with the passage of a upper level low pressure system. Several
inches of snow are forecast for elevations above 8500 feet. Widely
scattered thunderstorms will be possible Tuesday afternoon and early
evening. Showers will taper off Wednesday morning, with milder and
drier weather expected Thursday and Friday.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Warning until 6 PM MDT this evening for WYZ104-105-109-
111-113-115.
High Wind Warning until 9 PM MDT this evening for WYZ110.
NE...Red Flag Warning until 7 PM MDT this evening for NEZ311>313.
&&
SHORT TERM...MAJ
LONG TERM...MD
AVIATION...RUBIN
FIRE WEATHER...MAJHazardous weather outlook, Apr 26, 4:35 AM MDT, 9 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 435 AM MDT Mon Apr 26 2021 WYZ104-105-109>111-113-115-271030- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Upper North Platte River Basin- Laramie Valley- 435 AM MDT Mon Apr 26 2021 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Strong southwest winds will develop this morning and persist until shortly after sunset this evening. Gusts of 55 to 65 mph are likely. High Wind Warnings are in effect until 9 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Widespread lower elevation rain showers and higher elevation snow showers are forecast both Tuesday and Tuesday night. Isolated thunderstorms are possible Tuesday afternoon. Snow accumulations up to two inches are expected. .Spotter information statement... Spotter activation will not be required. WYZ112-114-116-271030- Sierra Madre Range-Snowy Range-South Laramie Range- 435 AM MDT Mon Apr 26 2021 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Rain showers will develop along a cold front late this afternoon, then change to snow showers tonight as snow levels drop to 7500 feet. Up to an inch of snow is expected. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Widespread snow showers are forecast both Tuesday and Tuesday night. Isolated thunderstorms are possible Tuesday afternoon. Snow may be moderate to heavy at times. Snow accumulations will range from 3 to 5 inches Interstate 80 Summit, 4 to 6 inches Sierra Madre Range, and 6 to 10 inches Snowy Range. .Spotter information statement... Spotter activation will not be required. WYZ101>103-106>108-117>119-271030- Converse County Lower Elevations-Niobrara County- North Laramie Range- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-South Laramie Range Foothills- Central Laramie County-East Laramie County- 435 AM MDT Mon Apr 26 2021 This hazardous weather outlook is for portions of east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Warm temperatures, gusty winds and low humidities will result in near critical fire weather conditions this afternoon. Rain showers will spread west to east across the area tonight following the passage of a cold front. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Widespread rain showers are forecast both Tuesday and Tuesday night. Rain may mix with snow or change to snow for elevations above 6000 feet Tuesday night. Widely scattered thunderstorms will develop Tuesday afternoon, with a few stronger storms possible over central and eastern Laramie County. .Spotter information statement... Spotter activation will not be required. NEZ002-003-019>021-054-055-095-096-271030- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- 435 AM MDT Mon Apr 26 2021 This hazardous weather outlook is for the western Nebraska Panhandle. .DAY ONE...TODAY AND TONIGHT Warm temperatures, gusty winds, low humidities, and ground fuels conducive for rapid fire growth will create critical fire weather conditions this afternoon. A Red Flag Warning is in effect from 11 AM this morning through 7 PM this evening. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Widespread rain showers are forecast both Tuesday and Tuesday night. Widely scattered thunderstorms will develop Tuesday afternoon, with a few stronger storms possible over the southern Panhandle. .Spotter information statement... Spotter activation will not be required.
In the hours before
Local storm report, Apr 26, 10:31 AM MDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1031 AM MDT MON APR 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 AM NON-TSTM WND GST 1 NNW ARLINGTON 41.60N 106.21W
04/26/2021 M66 MPH CARBON WY MESONET
MESONET STATION KARL 0.6 NW ARLINGTON
(WYDOT).
&&
WMLocal storm report, Apr 26, 10:32 AM MDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1032 AM MDT MON APR 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 AM NON-TSTM WND GST SKYLINE 41.14N 106.58W
04/26/2021 M58 MPH CARBON WY MESONET
MESONET STATION KSKL SKYLINE (WYDOT).
&&
WMLocal storm report, Apr 26, 12:24 PM MDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1224 PM MDT MON APR 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 AM NON-TSTM WND GST 7 ESE ARLINGTON 41.55N 106.09W
04/26/2021 M62 MPH CARBON WY MESONET
MESONET STATION WY24 6.9 E ARLINGTON
(WYDOT).
&&
WMLocal storm report, Apr 26, 12:33 PM MDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1233 PM MDT MON APR 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1222 PM NON-TSTM WND GST 1 NNW ARLINGTON 41.60N 106.21W
04/26/2021 M73 MPH CARBON WY MESONET
MESONET STATION KARL 0.6 NW ARLINGTON
(WYDOT).
&&
WMLocal storm report, Apr 26, 1:37 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
137 PM MDT MON APR 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 PM NON-TSTM WND GST 2 NE RAWLINS 41.80N 107.20W
04/26/2021 M59 MPH CARBON WY ASOS
ASOS STATION KRWL 1 ENE RAWLINS.
&&
WMLocal storm report, Apr 26, 1:38 PM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
138 PM MDT MON APR 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0102 PM NON-TSTM WND GST 1 NNW ARLINGTON 41.60N 106.21W
04/26/2021 M78 MPH CARBON WY MESONET
MESONET STATION KARL 0.6 NW ARLINGTON
(WYDOT).
&&
WMNearby
Winter Storm Watches in Wyoming, 2021Every winter storm watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.